Possible B12 Vitamin Problem
Hey everyone! I'm new here and I've been having a issue that I think might be related to lack of vitamin or a possible overdose. I'm 22 and a vegetarian, but I don't eat cheese or a lot of dairy. I have been taking a multivitamin for vegetarians for awhile now, which has basically everything including the B vitamins in it like B12. I also just started taking a B12 supplement. The type that you put under your tongue to dissolve. Every since I started them (it's been a couple of weeks now), I have been feeling a vibration through my body. I'm not shaking , but it feels like I am inside. It's hard to fall asleep and sit still. I led it back to the start of the B12 supplement so I stopped taking them yesterday, but I'm still experiencing vibration. I'm hoping that it fades. I also deal with anxiety at times too. I have an appointment with my doctor next week, but I was curious if anyone had any information on this that could help. Thanks
I've never heard of a B12 supplement causing shakiness, internal vibrations or tremors, even so, I still wouldn't rule it out at this point. There could even be a connection/reation to inactive ingredients in the B12. Usually tremors are a sign of B12 deficiency. I would ask the doctor to check your thyroid. Hyperthyroidism and Grave's disease can cause some of the symptomolgy that you are describing. In the meantime, you could try valarian root or skullcap in tinture or capsule to see if they calm your nervous system down. Take as directed on the bottle. Although, if it is something like the thyroid, they won't help. If it's a allergic reaction to something, they might. It's best to check with your Doctor. I hope it curtails soon. :)
Is there caffeine in the B12 supplements you're taking? Not being able to fall asleep or sit still makes me think caffeine.
Alternatively, the 'vibration' and 'shaking on the inside' you describe make me think of Restless Leg Syndrome. Have u heard of that? You seem pretty young to have the RLS, but here's what it is:
RLS give you sensations in the lower legs between the knee and ankle. The feeling makes you uncomfortable unless you move your legs. These sensations:
•Usually occur at night when you lie down, or sometimes during the day when you sit for long periods of time
•May be described as creeping, crawling, aching, pulling, searing, tingling, bubbling, or crawling
•May last for 1 hour or longer
•Sometimes also occur in the upper leg, feet, or arms
You will feel an irresistible urge to walk or move your legs, which almost always relieves the discomfort.
I know daily exercise helps RLS. Have you found that you feel better on days you exercise more?
Anyway, your doctor should run a bunch of blood tests which will hopefully get to the bottom of it. Best of luck!
Thanks for responding! I really appreciate it. A quick update is that I went to doctors and got my blood work done. My doctor called me today and said my B12 level was too high and my Vitamin D level was too low. So I'm hoping that changing those will stop the vibration. It is not as severe as it was before, but I still do feel it a little bit.
I am trying to exercise more and hopefully being active will stop the stress and anxiety from this.
Its a little bit crazy! Vit B12 is water soluble. Your body can work with this!
For Vit D there are a lot of food adds which also good for vegans.
Maybe you should do more exercises outdoor and trying to calm down (Tai Chi / Yoga etc.)
Yes it is crazy. I'm now taking a vitamin d supplement to raise that level. What's shocking is that I talked to my grandmom and I was explaining my symptoms to her and before I could even say anything about the B12, she said that I had too much B12 in my system. I asked her why she thought that and she responded that she had the same vibrations a couple of years. She found out that her B12 intake was too high. So, she said it does take awhile to go away, but it does.
It has gotten a lot better, so I'm happy about that!
I'm experiencing the same thing! I started taking B12 injections and now I'm vibrating, too! My doctor suggested that I stop the injections but continue with B12 sublingual supplementation. I'm wondering if I should stop altogether for a while. I'm thinking that my levels are too high, too, although I've never known that they could actually get too high. How are you feeling now?
Sorry it took me awhile to respond...I was away on vacation. I'm feeling a lot better now. Even though my doctor didn't specifically say that vibrations were from a high b12 level, I know that it was. I haven't been feeling the vibrations for a couple weeks now, so stopping the b12 supplement was the right choice. I don't know much about the injections but I think that they can cause an overdose of b12 too. Have u gotten a blood test done?
I use vitamin B12 too. But I prefer to take the tablet 5 min. befor sleeping because when I take it like 2 hours before sleeping, it is really hard to fall asleep.
Brunette17: Yes, I've experienced exactly the same symptons with both B12 and several other supplements. It's usually the case that we start taking a supplement and instead of perhaps taking a tablet or two a week we take the blessed things every day until the bottle is empty! At one point in my life I lost over 80% of my memory through not eating properly / looking after myself. I attribute vitamin B12 to having been largely instrumental in restoring my brain. B12 is potentially of great benefit but usually one needs to follow medical advice rather than manufacturer's advice as the producer obviously wants to sell as much as possible! Your doctor on the other hand simply wishes to keep you well.
You don't need to eat vitamin b12 everyday,our body dont use much of it.Too much vitamins and minerals absorptions are bad for health too.Maybe three days or maximum four days per week is enough(depends on mg).May I know how many mg of vitamin b12 you take per day?
ou will know which of these vitamins can be used to reverse deficiency diseases. The right combination of vitamins matters when you want to correct deficiency. Naturally prepared vitamins are the best. Vitamins that can stay longer in the body due to technological delivery are far better than the synthetic type. UltraInflamX Plus 360
This forum needs a moderator.
You need to be logged in or registered to post.